MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA KIT: 1-L 4.5 FR X 55 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA KIT: 1-L 4.5 FR X 55 CM; CATHETER INTRAVASCULAR THERAPE
Model Number IPN037306
Medical Device Problem Codes Biocompatibility (2886); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Nausea (1970); Loss of consciousness (2418); Convulsion/Seizure (4406)
Date of Event 02/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
Medwatch form received reports: "picc line insertion.Case proceeded normally until line was in superior vena cava.While positioning the last few cm, patient stated he was feeling nauseous.Patient felt the need to urinate.Patient then began having seizure like movements.Patient became unresponsive.Procedure aborted.Code blue called.Discovered to be an allergic reaction to the chlorehexidine.".
 
Event or Problem Description
Medwatch form received reports: "picc line insertion.Case proceeded normally until line was in superior vena cava.While positioning the last few cm, patient stated he was feeling nauseous.Patient felt the need to urinate.Patient then began having seizure like movements.Patient became unresponsive.Procedure aborted.Code blue called.Discovered to be an allergic reaction to the chlorehexidine." additional information received from the sales rep 25-apr-2023 indicates the patient has a complex medical history with several allergies.It was also reported that the code blue was called when the patient's heart rate changed, and the patient became unresponsive but never lost pulse.They needed to remove the catheter and treat the patient with levophed, epi, benadryl and oxygen.Shortly after removal of the line and treatment, the allergy-like symptoms resolved.The patient was transferred to the icu for just under 24 hours for observation.There was no injury to the patient and the current condition of the patient was reported as "fine".The patient was to follow up with an allergist to confirm the chg allergy; however, it was reported that the patient cancelled their last allergy test appointment with the clinic and will "follow up at a later date".
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as it was reported that the sample is not available for return.A device history record review was performed and no relevant findings were identified.The customer report of an allergic reaction was not able to be confirmed by the event details of the reported complaint.The pressure injectable arrowg+ard blue advance antimicrobial/antithrombogenic catheter is contraindicated for patients with known hypersensitivity to chlorhexidine, however, it was not confirmed that the patient has a hypersensitivity to chlorhexidine.Based on the information available at this time, the root cause cannot be determined.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW AGBA PICC/DELTA KIT: 1-L 4.5 FR X 55 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16620205
Report Number9680794-2023-00224
Device Sequence Number5923914
Product Code LJS
UDI-Device Identifier50801902120781
UDI-Public50801902120781
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K153487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberIPN037306
Device Catalogue NumberCDC-45541-VPS2
Device Lot Number13F22L0485
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date03/27/2023
Supplement Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; VANCOMYCIN AND OPIOIDS
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexMale